Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have constant gas problem, belching and flatulence. Have IBS. Taking Immodium helps but causes constipation. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1831 Questions
Please tell me if a constant long term gas problem, which is getting worse over time, could be a symptom of a disease or disorder. I am referring to both belching and flatulence and I can not find any one food that causes it over another. I have IBS but no pain or discomfort, only suffer the terribly inhibiting inconvenience of having to plan the best time of day to make appointments or attend social occasions. Taking an Immodium tablet beforehand works, but then ,of course, causes constipation for 2 or 3 days afterwards. I have seen a doctor about the problem but no solution has been offered. I am 77 but have had the problem for about 15 years which is now much worse than earlier.
Posted Sun, 6 Oct 2013 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Hari Charan Perigela 59 minutes later
Brief Answer:
You should take frequent small feeds

Detailed Answer:

Thankyou for posting in XXXXXXX

Belching and flatulance can be due to upper Gut problems.please take frequent small feeds.

The motility of intestines is low in elderly people.

I prefer a Pre and Probiotic capsule, Rabeprazole with Itopride tablets to my patients with similar complaints.

Please take these medicines after consultation with your doctor.

Reduce stress and anxiety.

If there is no response,get an Upper GI endoscopy.

Hope i answered your query.

Any further questions will be clarified.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor